How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor
Category: Medical
Satisfied Customers: 6331
Experience:  MBBS, MD, MCCM. Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I have a sever cough, post nasal drip cough, on lorazapam,

Customer Question

I have a sever cough , post nasal drip cough , on lorazapam, can I take Claritin d
JA: How long have you been dealing with the cough? Are you having any other symptoms?
Customer: 2 weeks
JA: Anything else in your medical history you think the doctor should know?
Customer: I have diabetic, and had high blood preasure from stress, lorazapam brings it down have allergies. , sinus
Submitted: 6 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 6 months ago.

Hi,

Welcome to JA and thanks for this question. Im sorry to hear about your symptoms, well you can use claritin with lorazepam safely but NOT claritin-D. The reason being that claritin D contains pseudoephedrine which can interact with lorazepam and lead to markedly increased sedation. This can be dangerous if used without the supervision of a doctor. I would recommend that you use simple claritin or simple allegra instead which will be helpful in controlling some of the symptoms as well. At the same time you can start using OTC dextromethorphan to control the cough.

If you still want to use claritin D then i would suggest that you use the two drugs with a time gap. This means if that you take lorazepam at 8 PM at night then you should use claritin-D at 8 AM in the morning, this will help mitigate the interaction that these two have together.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 6 months ago.

Would you like to know anything else? Any clarifications or additional questions that you might have, i would be happy to answer them for you. If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating